Alert archive / Indiana / Gale Warnings in 2023
Gale Warning 2, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 26, 2023, 2:27 PM EST. It took effect at Jan 27, 2023, 10:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2023, 2:27 PM EST (19:27 UTC)
- In effect from
- Jan 27, 2023, 10:00 AM EST
- Expired
- Jan 27, 2023, 10:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
048 WHUS73 KIWX 261927 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 227 PM EST Thu Jan 26 2023 LMZ043-046-270330- /O.EXT.KIWX.SC.Y.0007.000000T0000Z-230127T1500Z/ /O.NEW.KIWX.GL.W.0002.230127T1500Z-230127T2100Z/ /O.NEW.KIWX.SC.Y.0008.230127T2100Z-230128T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 227 PM EST Thu Jan 26 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... * WHAT...West winds 15 to 25 knots becoming southwest later tonight. South to southwest winds 15 to 30 knots Friday through Friday night. Gusts up to 35 knot gales Friday. Waves 3 to 5 feet building to 4 to 7 feet Friday, then subsiding late Friday night. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 10 AM to 4 PM EST Friday. For the Small Craft Advisory, until 10 AM EST Friday. For the Small Craft Advisory, from 4 PM Friday to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
4 follow-up statements
189 WHUS73 KIWX 270413 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1113 PM EST Thu Jan 26 2023 LMZ043-046-271215- /O.CON.KIWX.SC.Y.0007.000000T0000Z-230127T1500Z/ /O.CON.KIWX.GL.W.0002.230127T1500Z-230127T2100Z/ /O.CON.KIWX.SC.Y.0008.230127T2100Z-230128T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1113 PM EST Thu Jan 26 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM TO 4 PM EST FRIDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 4 AM EST SATURDAY... * WHAT...For the Gale Warning, south winds 20 to 25 knots with gusts up to 35 knots and waves 4 to 7 feet expected. For the first Small Craft Advisory, southwest winds 15 to 20 knots with gusts up to 25 knots and waves 3 to 6 feet. For the second Small Craft Advisory, west winds 15 to 25 knots with gusts up to 25 knots and waves 3 to 6 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 10 AM to 4 PM EST Friday. For the Small Craft Advisory, until 10 AM EST Friday. For the Small Craft Advisory, from 4 PM Friday to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ Andersen
552 WHUS73 KIWX 270831 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 AM EST Fri Jan 27 2023 LMZ043-046-271645- /O.CON.KIWX.SC.Y.0007.000000T0000Z-230127T1500Z/ /O.CON.KIWX.GL.W.0002.230127T1500Z-230127T2100Z/ /O.CON.KIWX.SC.Y.0008.230127T2100Z-230128T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 AM EST Fri Jan 27 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WHAT...Southwest winds gusting to between 35 and 40 knot gales this afternoon. Waves building to between 3 and 7 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 10 AM this morning to 4 PM EST this afternoon. For the Small Craft Advisory, until 10 AM EST this morning. For the Small Craft Advisory, from 4 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
812 WHUS73 KIWX 271540 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1040 AM EST Fri Jan 27 2023 LMZ043-046-272345- /O.CON.KIWX.GL.W.0002.000000T0000Z-230127T2100Z/ /O.CON.KIWX.SC.Y.0008.230127T2100Z-230128T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1040 AM EST Fri Jan 27 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST SATURDAY... * WHAT...Southwest winds gusting to between 35 and 40 knot gales this afternoon. A few 35 knot gales this evening. Waves building to 3 and 7 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 10 AM this morning to 4 PM EST this afternoon. For the Small Craft Advisory, from 4 PM this afternoon to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
409 WHUS73 KIWX 272025 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 325 PM EST Fri Jan 27 2023 LMZ043-046-280430- /O.EXT.KIWX.GL.W.0002.000000T0000Z-230128T0300Z/ /O.EXT.KIWX.SC.Y.0008.230128T0300Z-230128T0900Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 325 PM EST Fri Jan 27 2023 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SATURDAY... * WHAT...For the Gale Warning, southwest winds 15 to 25 knots with gusts up to 35 knots and waves 4 to 7 feet. For the Small Craft Advisory, west winds 15 to 20 knots with gusts up to 30 knots and waves 4 to 7 feet expected. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, until 10 PM EST this evening. For the Small Craft Advisory, from 10 PM this evening to 4 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 26, 12:34 PM EST, 1 hour 53 minutes earlier.
Area forecast discussion, Jan 26, 12:34 PM EST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1234 PM EST Thu Jan 26 2023
.SYNOPSIS...
Issued at 325 AM EST Thu Jan 26 2023
More light snow will continue today, but amounts should be
relatively light except for near Lake Michigan where enhancement
should bring a few additional inches over far southwest Lower
Michigan into northwest Indiana. Light snow is possible at times
through the weekend but significant accumulations are not
expected. Highs will be in the 30s through Sunday.
&&
.SHORT TERM...(Today and Tonight)
Issued at 325 AM EST Thu Jan 26 2023
A secondary trof will help bring additional mainly light snow
accumulations today and tonight, especially downstream of Lake
Michigan where enhancement is expected to occur. Have continued
with the advisory over far southwest Lower Michigan to northwest
Indiana where 2 to locally 5 additional inches are expected. Three
to 5 inches of snow fell there yesterday. Additional snow today is
likely to compound ongoing travel issues, especially on secondary
and unplowed roads. Highs should be close to freezing today.
&&
.LONG TERM...(Friday through Wednesday)
Issued at 325 AM EST Thu Jan 26 2023
In the midst of several weaker systems in the broader cyclonic
flow over North America, a deep polar vortex is expected to
descent per EC to near north Hudson Bay with 500 mb heights
falling to near 4700 meters this weekend. It is a sign that the
Upper Great Lakes will become colder this upcoming week with
chances for snow continuing as weaker systems move through the
broader upper air flow. The pattern does look active over the
forecast area as these weaker systems move through and bring
rounds of mainly snow to the area. Temperatures should finally
fall below normal on the last of the month (Tuesday).
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1226 PM EST Thu Jan 26 2023
Synoptic wrap around moisture continues to bring periodic snow
showers and IFR ceilings to the area today. Still bringing ceilings
to low end MVFR tonight as boundary layer flow backs and surface
ridge builds into western portion of Upper Great Lakes. Yet it may
stay lower at SBN due to lake influence. Southwest winds increase
on Friday and the mixing may push ceilings to VFR for a bit mid-
day, but then they are expected to come down again during the
afternoon as a clipper system moves in from the northwest.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 4 AM EST /3 AM CST/ Friday for
INZ005-103-104-204.
MI...Winter Weather Advisory until 4 AM EST Friday for MIZ078-177-277.
OH...NONE.
LM...Small Craft Advisory until 4 AM EST Saturday for LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Cobb
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jan 26, 4:32 AM EST, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 432 AM EST Thu Jan 26 2023 INZ005-103-104-204-MIZ078-177-277-270945- Elkhart-Northern La Porte-Eastern St. Joseph IN- Western St. Joseph IN-Cass MI-Northern Berrien-Southern Berrien- 432 AM EST Thu Jan 26 2023 /332 AM CST Thu Jan 26 2023/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ006>009-012>015-017-018-020-022>027-032>034-116-203-216- MIZ079>081-OHZ001-002-004-005-015-016-024-025-270945- Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-Fulton IN- Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Northern Kosciusko-Southern La Porte- Southern Kosciusko-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH- 432 AM EST Thu Jan 26 2023 /332 AM CST Thu Jan 26 2023/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-270945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 432 AM EST Thu Jan 26 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 2:27 PM EST | Small Craft Advisory | IWX | 38 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.